Missouri, 2009

Tornado and Flash Flooding in Missouri, June 9 to 10, 2009

June 9 to 10, 2009 · NWS SGF · 48 events in 21 counties and zones

Numerous severe thunderstorms impacted extreme southeast Kansas and the Missouri Ozarks. These storms developed along and near a warm front that surged into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Numerous severe thunderstorms impacted extreme southeast Kansas and the Missouri Ozarks. These storms developed along and near a warm front that surged into the region. Large hail, damaging winds, and one tornado resulted from these storms. Flash flooding was also observed in many areas of southern Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 9, 6:06 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 9, 6:06 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT TUE JUN 9 2009

...UPDATE TO AVIATION...

.DISCUSSION...

MAIN CHALLENGES WILL BE TRYING TO NAIL DOWN THE TIMING AND
INTENSITY OF CONVECTION OVER THE REGION.

IN THE NEAR TERM THERE ARE TWO AREAS OF INTEREST. THE FIRST IS A
PERSISTENT SMALL COMPLEX OF THUNDERSTORMS THAT HAS BEEN MOVING
SLOWLY SOUTH THROUGH EAST CENTRAL INTO SOUTHEAST MO. THE WESTWARD
EXTENT OF THIS CONVECTION HAS BRUSHED OUR EASTERN COUNTIES DURING
THE EVENING AND CONTINUES TO DO SO. THE CONVECTION CONTINUES TO
LINGER IN AN AREA WHERE MOISTURE CONVERGENCE CONTINUES ALONG THE
SFC AND 850MB BOUNDARIES...STILL MODERATELY STRONG MLCAPES OF
2000 J/KG AND CONTINUED MOISTURE TRANSPORT FROM A WEST-WSW MODEST
850MB FLOW. THE FRONT AND LOW/MID LEVEL FLOW IS PARALLEL TO THE
W-E SFC BOUNDARY ALLOWING PERSIST BACK BUILDING TO OCCUR. WOULD EXPECT
THE CONVECTION TO GRADUALLY WEAKEN...BUT HAVE OCCASIONALLY SEEN
SOME DECENT UPDRAFTS PULSE UP...SO WILL NEED TO WATCH THE TRENDS
IN THE VERY NEAR TERM OVERNIGHT.

THE NEXT AREA OF CONCERN...MORE SO FOR THE DAYLIGHT HOURS ON
TUESDAY...WILL BE OVER THE PLAINS AND WESTERN SECTIONS OF THE
OZARKS. EXPECT TO SEE INCREASING ISENTROPIC ASCENT DEVELOP OVER
NORTHERN OK INTO KS...POSSIBLY EXTENDING EASTWARD INTO THE
WESTERN CWFA BEFORE DAYLIGHT IN RESPONSE TO ANOTHER RIPPLE IN THE
WEST TO WSW MID/UPPER LEVEL FLOW . INITIALLY...CONVECTION WILL BE
ELEVATED WITH MUCAPES OF 2000-3000 J/KG. EVENTUALLY...PROGGED
THERMAL PROFILES INDICATE THAT SFC BASED CONVECTION WILL BE
POSSIBLE WITH HEATING BY LATE MORNING AND AFTERNOON WITH MLCAPES
APPROACHING 2500 J/KG OVER THE WESTERN PORTION OF THE CWFA. WITH
SFC BOUNDARY STILL LIFTING NORTHWARD AND SOMEWHAT BACKED LOW LEVEL
FLOW NORTH OF THE FRONT...AND AMPLE 0-6KM BULK SHEAR OF AROUND 40
KTS...CAN EASILY SEE SUPERCELLS DEVELOP IF THE PROGGED CAPES ARE
REALIZED. COMPLICATING MATTERS SOMEWHAT WILL BE HOW EXTENSIVE
INITIAL ELEVATED CONVECTION WILL BE AND ITS AFFECT ON ANY GRADUAL
TRANSITION TO MORE SFC BASED CONVECTION. AN ELEVATED MIX LAYER IS
ALSO EXPECTED TO GRADUALLY SPREAD NORTH WITH TIME AS WELL AND MAY
CAP OFF OR LIMIT THE SOUTHERN EXTENT OF CONVECTION. THE KJLN
PROGGED SOUNDING FROM THE GFS SHOWS A GRADUALLY STRENGTHENING OF
THE CAP WITH MLCIN GRADUALLY INCREASING TO ROUGHLY 70-80 J/KG BY
00Z. ALL IN ALL...BELIEVE THERE WILL BE A WINDOW OF OPPORTUNITY
FOR SEVERE CONVECTION ALONG AND NORTH OF THE WARM FRONT
TODAY...MAINLY OVER THE WESTERN OZARKS/OSAGE PLAINS REGION THIS
AFTERNOON. CONVECTION SHOULD GRADUALLY SHIFT NORTH AND NORTHEAST
TUE NIGHT WITH ANOTHER NOCTURNAL CLUSTER/COMPLEX POSSIBLE OVER THE
LOWER MO RIVER VLY. WILL KEEP HIGHER POPS OVER THE NORTHERN CWFA
COUNTIES TUE NIGHT.

WED-WED NIGHT-EARLY THU...WILL SEE A REPEAT IN THE CYCLE AS A MORE
SUBSTANTIAL SHORTWAVE LIFTS ENE FORM THE THE SOUTHERN ROCKIES
THROUGH THE MID MS VLY DURING THIS TIME. THIS MAY ACTUALLY END UP
BEING THE PERIOD OF MOST CONCERN HYDROLOGICALLY...MAINLY WED-WED
NIGHT. HARD TO KNOW WHERE THE HEAVIEST RAINFALL WILL SET UP...BUT
BOTH THE ECMWF AND AND GFS MOVE A SFC WAVE EAST ALONG THE STALLED
FRONTAL BOUNDARY FROM KS/OK THROUGH MO WED/WED NIGHT. CONVECTION
FROM TUE NIGHT (SHOULD IT DEVELOP) WILL PLAY A ROLE AS TO WHERE
LOW LEVEL BOUNDARIES MAY SET UP. COULD BE A SITUATION WHERE WE SEE
CONVECTION DEVELOP OR RE-INTENSIFY (IF STILL ONGOING) WED
AFTERNOON AS THE LOW LEVEL FLOW AND MOISTURE TRANSPORT ONCE AGAIN
INCREASE OVER THE AREA AHEAD OF THE APPROACHING SHORTWAVE...AND
CONTINUES INTO WED NIGHT. PWATS INCREASE TO AROUND 1.50 INCHES BY
THIS TIME...SO HEAVY PRECIP IS A CONCERN. WILL HIGHLIGHT THIS
PERIOD IN THE HWO AND PROBABLY WILL ISSUE AN ESF AS WELL.

LATE THU-FRI-WEEKEND...MAY SEE A BIT OF A LULL DURING THIS TIME AS
THE LOW LEVEL FOCUS FOR CONVECTION MAY SHIFT TO THE SOUTH. STILL
HAVE POPS...BUT THEY ARE MORE FOCUSED OVER SOUTHERN COUNTIES.
MODEL DIFFERENCES WITH SUBTLE MID LEVEL FEATURES BECOME MORE
PRONOUNCED BY THIS TIME. THE GFS IS A LITTLE MORE BULLISH WITH
PRECIP...ESPECIALLY ON FRI WITH ANOTHER BOUT OF ELEVATED
CONVECTION. THE VERY GENERAL TREND WITH PROGS IS TO GRADUALLY
BUILD UPPER HEIGHTS OVER THE CENTRAL CONUS LATE FRI AND THIS
WEEKEND. ANY POP FORECAST FOR THIS TIME PERIOD IS LOW CONFIDENCE.
DSA

&&

.AVIATION...

FOR THE 12Z TAFS...CONCERNS FOR THE FORECAST PERIOD FOCUS ON THE
CHANCE OF THUNDERSTORMS LATE THIS MORNING THROUGH TONIGHT.

THE FRONT THAT PUSHED THROUGH THE REGION YESTERDAY WILL BEGIN TO
MOVE BACK NORTH ACROSS THE REGION TODAY. AS THIS OCCURS...EXPECT
SHOWERS AND STORMS TO DEVELOP...MAINLY ACROSS EASTERN KANSAS
INITIALLY...AND SPREAD ACROSS SOUTHERN MISSOURI THIS AFTERNOON INTO
TONIGHT. THE TIMING OF THE STORM INITIATION AND THE POSITION OF
THE WARM FRONT WILL DETERMINE WHETHER THE TERMINALS WILL BE
AFFECTED BY THE STORM. HAVE INDICATED THIS UNCERTAINTY WITH
VCTS/VCSH FOR BOTH THE JOPLIN AND SPRINGFIELD FORECAST. ANY STORMS
THAT DO DEVELOP AND MOVE ACROSS THE AREA WILL LIKELY BE SEVERE AND
CEILINGS AND VISIBILITIES WILL BE IMPACTED. WHILE THE BEST CHANCE
OF SEEING STORM INITIATION WILL BE THIS AFTERNOON THE UNCERTAIN
NATURE OF WHEN AND WHERE...DUE TO WHERE THE WARM FRONT WILL BE...MAKES
IT DIFFICULT TO PIN DOWN A TIME FRAME...SO WILL HANDLE THIS BY
WATCHING STORM DEVELOPMENT AND AMENDING AS NEEDED.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 9, 8:15 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 AM CDT TUE JUN 9 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
915 AM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING INTO THE EARLY
AFTERNOON OVER SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL
MISSOURI. THESE STORMS WERE DEVELOPING NORTH OF A WARM FRONT WHICH
WILL BEGIN TO LIFT NORTH ACROSS THE AREA LATER TODAY. THESE STORMS
WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL TO THE SIZE OF
GOLF BALLS AND WIND GUSTS UP TO 70 MPH.

LATER TODAY...AS THE INSTABILITY INCREASES ACROSS THE
AREA....STORMS MAY BECOME SURFACE BASED AND THE THREAT OF
TORNADOES WILL ALSO BE POSSIBLE. THE TORNADO THREAT WILL MAINLY BE
POSSIBLE OVER WESTERN AND CENTRAL MISSOURI INTO SOUTHEAST KANSAS.

WARMER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL BEGIN TO
SPREAD INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS LATE THIS
AFTERNOON AND WILL DIMINISH THE THUNDERSTORM THREAT THERE BY EARLY
EVENING AS THE CAP DEVELOPS.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE NORTH
OF THE WARM FRONT AND MID LEVEL WARMING CAP TONIGHT...ESPECIALLY
OVER CENTRAL MISSOURI. LARGE HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WIND UP TO 70 MPH WILL BE POSSIBLE WITH THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A FRONTAL BOUNDARY
OVER THE REGION TO PRODUCE ADDITIONAL THUNDERSTORMS WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT. SEVERE STORMS WILL BE
POSSIBLE...ESPECIALLY WEDNESDAY AFTERNOON AND WEDNESDAY EVENING
AS THE FRONTAL BOUNDARY MOVES SOUTH INTO THE MISSOURI OZARKS AND
INTERACTS WITH MODERATE TO STRONG INSTABILITY. AREAS OF HEAVY
RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT...AS THE CONVECTION EVOLVES INTO ONE OR MORE SLOW
MOVING STORM COMPLEXES OR CLUSTERS.

PERIODIC THUNDERSTORM CHANCES WILL BE POSSIBLE...MAINLY OVER
SOUTHERN MISSOURI...THROUGH THE REST OF THE WEEK...BUT THE TIMING
AND EXTENT OF THE STORMS IS DIFFICULT TO DETERMINE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM LATE MORNING THROUGH
TONIGHT...ESPECIALLY OVER WEST CENTRAL AND CENTRAL MISSOURI INTO
SOUTHEAST KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jun 9, 5:49 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             DORA                    36.78N 92.22W
06/08/2009  E0.88 INCH       OZARK              MO   CO-OP OBSERVER

&&

BARJENBRUCH
Local storm report, Jun 9, 6:22 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             3 NNW DORA              36.82N 92.24W
06/08/2009  E0.88 INCH       DOUGLAS            MO   PUBLIC

            HAIL LASTED FOR 2 MINUTES.

&&

BARJENBRUCH
Local storm report, Jun 9, 9:29 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     MAPLETON                38.01N 94.88W
06/08/2009                   BOURBON            KS   EMERGENCY MNGR

            THUNDERSTORM WINDS MONDAY MORNING DAMAGED A ROOF OF A
            HOUSE AND UPROOTED TREES.

&&

SRUNNELS

The radar

The Pleasant Hill radar (KEAX), 72 km away, was scanning. The volume nearest the first event began at 15:46 UTC.

Open the radar archive at this moment

Event by event

24 hail, 15 thunderstorm wind, 8 flash flood, 1 tornado. Local standard time, as filed.

Hail, St. Clair

When
June 9, 9:45 AM CST
Where
St. Clair County, 0.69 mi S of Appleton City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.190, -94.030

Hail, Dallas

When
June 9, 12:39 PM CST
Where
Dallas County, 3.52 mi NE of Windyville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.760, -92.890

Hail, Dent

When
June 9, 12:51 PM CST
Where
Dent County, Montauk
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
37.450, -91.700

Hail, Laclede

When
June 9, 1:02 PM CST
Where
Laclede County, 0.88 mi NE of Sleeper
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.760, -92.590

Hail, Laclede

When
June 9, 1:04 PM CST
Where
Laclede County, 2.29 mi ESE of Dove
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.770, -92.660

Hail, Laclede

When
June 9, 1:11 PM CST
Where
Laclede County, 0.88 mi NE of Sleeper
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
37.760, -92.590

Hail, Shannon

When
June 9, 1:24 PM CST
Where
Shannon County, 1.1 mi E of Akers
Measured
1 in hail
Reported by
Public
Coordinates
37.380, -91.550

Hail, Shannon

When
June 9, 1:37 PM CST
Where
Shannon County, 1.76 mi NE of Akers
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
37.400, -91.550

Thunderstorm Wind, Hickory

When
June 9, 2:40 PM CST
Where
Hickory County, 1.38 mi N of Quincy
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.040, -93.470

Thunderstorm wind gusts downed several trees.

Hail, Phelps

When
June 9, 3:20 PM CST
Where
Phelps County, 0.88 mi NW of Freemans Store
Measured
1 in hail
Reported by
Public
Coordinates
37.660, -91.890

Thunderstorm Wind, Dallas

When
June 9, 3:35 PM CST
Where
Dallas County, 1.78 mi ESE of Cedar Ridge
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.640, -92.890

Trained spotters observed a 70 mph wind gust.

Thunderstorm Wind, Laclede

When
June 9, 3:35 PM CST
Where
Laclede County, 1.1 mi W of Phillipsburg
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.550, -92.820

Trained spotters estimated 70 mph wind gusts.

Hail, Laclede

When
June 9, 3:50 PM CST
Where
Laclede County, 1.1 mi E of Phillipsburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.550, -92.780

Flash Flood, Laclede

When
June 9, 4:10 PM CST to 7:00 PM CST
Where
Laclede County, 4.09 mi WNW of Hazelgreen to 3.7 mi WNW of Hazelgreen
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.798, -92.496

Excessive rain caused flooding over a section of Highway T south of Stoutland.

Hail, Barton

When
June 9, 4:12 PM CST
Where
Barton County, 3.5 mi N of Golden City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.450, -94.090

Hail, Jasper

When
June 9, 4:21 PM CST
Where
Jasper County, 1.3 mi WSW of Oronogo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.190, -94.500

Hail, Jasper

When
June 9, 4:21 PM CST
Where
Jasper County, 0.69 mi S of Oronogo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.190, -94.480

Hail, Jasper

When
June 9, 4:21 PM CST
Where
Jasper County, 0.88 mi SE of Oronogo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.190, -94.470

Hail, Jasper

When
June 9, 4:45 PM CST
Where
Jasper County, 0.55 mi E of Chitwood
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.100, -94.540

Hail, Wright

When
June 9, 4:48 PM CST
Where
Wright County, 1.77 mi NW of Hartville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.270, -92.540

Hail, Jasper

When
June 9, 4:50 PM CST
Where
Jasper County, 2.14 mi NNE of Duquesne
Measured
0.88 in hail
Reported by
Public
Coordinates
37.110, -94.460

Hail, Jasper

When
June 9, 4:52 PM CST
Where
Jasper County, 1.3 mi ENE of Joplin
Measured
1 in hail
Reported by
Public
Coordinates
37.090, -94.500

Thunderstorm Wind, Jasper

When
June 9, 4:55 PM CST
Where
Jasper County, 0.88 mi NW of Webb City
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.160, -94.480

Trained spotters estimated 70 mph wind gusts.

Thunderstorm Wind, Jasper

When
June 9, 4:57 PM CST
Where
Jasper County, 0.88 mi SE of Oronogo
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.190, -94.470

Trained spotters estimated 60 mph wind gusts.

Hail, Lawrence

When
June 9, 5:16 PM CST
Where
Lawrence County, 2.84 mi ENE of Heatonville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.190, -93.770

Thunderstorm Wind, Texas

When
June 9, 5:33 PM CST
Where
Texas County, 0.69 mi S of Eunice
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.240, -91.780

Trained spotters estimated 60 mph wind gusts.

Tornado, Oregon

When
June 9, 6:59 PM CST to 7:00 PM CST
Where
Oregon County, 0.31 mi E of Thomasville to 0.33 mi E of Thomasville
Rating
EF0
Path length
0.03 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
36.780, -91.524

A National Weather Service storm survey revealed that an EF-0 tornado briefly touched down in an open field southeast of Thomasville. The tornado did very little damage, and wind speeds were estimated at 70 mph.

Hail, Oregon

When
June 9, 7:25 PM CST
Where
Oregon County, Many Spgs
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.650, -91.270

Flash Flood, Camden

When
June 9, 8:42 PM CST
Where
Camden County, 0.88 mi SE of Montreal to 1.2 mi SSE of Montreal
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.960, -92.590

Excessive rain caused flooding over a section of Highway BB.

Flash Flood, Camden

When
June 9, 8:43 PM CST to 11:00 PM CST
Where
Camden County, 0.55 mi W of Stoutland to 0.65 mi WNW of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.820, -92.530

Excessive rain caused flooding over a section of Highway H.

Thunderstorm Wind, McDonald

When
June 9, 9:00 PM CST
Where
McDonald County, 0.69 mi N of Goodman
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.740, -94.400

Thunderstorm wind gusts knocked over two power poles and several large tree limbs. A large tent was also blown down along Highway B.

Hail, McDonald

When
June 9, 9:00 PM CST
Where
McDonald County, 1.31 mi WNW of Goodman
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.740, -94.420

Flash Flood, Laclede

When
June 9, 9:00 PM CST to 11:00 PM CST
Where
Laclede County, 2.14 mi NNE of Hazelgreen to 2.09 mi N of Hazelgreen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.800, -92.420

Excessive rain flooded a section of Highway FF.

Flash Flood, Webster

When
June 9, 9:00 PM CST to 11:00 PM CST
Where
Webster County, 0.62 mi SE of Rader to 0.92 mi NE of Sampson
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.463, -92.723

Excessive rain cause significant flash flooding across northeast Webster County. Several roads were washed out from swift moving streams in the area.

Thunderstorm Wind, Barry

When
June 9, 9:10 PM CST
Where
Barry County, 0.69 mi S of Pioneer
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.820, -94.070

Spotters estimated a 70 mph wind gust.

Thunderstorm Wind, Newton

When
June 9, 9:10 PM CST
Where
Newton County, Neosho
Measured
61 kt (70 mph) estimated gust
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
36.870, -94.370

Thunderstorm wind gusts caused roof damage to a manufacturing plant in Neosho. Large tree limbs were downed in this area as well.

Thunderstorm Wind, Barry

When
June 9, 9:25 PM CST
Where
Barry County, 0.89 mi SE of Wheaton
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.760, -94.060

Thunderstorm wind gusts damaged a turkey barn and downed several trees.

Thunderstorm Wind, McDonald

When
June 9, 9:30 PM CST
Where
McDonald County, 2.15 mi SSE of Cyclone
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.590, -94.260

Thunderstorm wind gusts knocked over several trees along Highway K.

Thunderstorm Wind, Barry

When
June 9, 9:35 PM CST
Where
Barry County, Cassville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.680, -93.870

Thunderstorm wind gusts downed a large tree within Cassville.

Flash Flood, Pulaski

When
June 10, 12:30 AM CST to 3:30 AM CST
Where
Pulaski County, 3.63 mi SW of Laquey to 4.25 mi SW of Laquey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.732, -92.347

Excessive rain caused flooding along a section of Smokey Road just south of it's intersection with Highway AB. This stream that flooded was a tributary of the Gasconade River.

Hail, Vernon

When
June 10, 12:59 AM CST
Where
Vernon County, 1.49 mi SSW of Montevallo
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.710, -94.130

Hail, Vernon

When
June 10, 1:56 AM CST
Where
Vernon County, 1.29 mi ENE of Harwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.960, -94.150

Flash Flood, Vernon

When
June 10, 2:25 AM CST
Where
Vernon County, 2.42 mi SSE of Walker to 2.33 mi S of Walker
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.866, -94.240

Excessive rain flooded a section of Highway 54 near its intersection with Highway C.

Thunderstorm Wind, Webster

When
June 10, 2:45 AM CST
Where
Webster County, 2.15 mi SW of Niangua
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.360, -92.880

Thunderstorm wind gusts caused minor roof damage to a home along with downing several trees.

Thunderstorm Wind, Webster

When
June 10, 2:45 AM CST
Where
Webster County, 2.15 mi SW of Niangua
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.360, -92.880

Thunderstorm wind gusts downed several trees and caused minor roof damage northeast of Marshfield.

Hail, Webster

When
June 10, 2:46 AM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.340, -92.910

Thunderstorm Wind, Wright

When
June 10, 3:00 AM CST
Where
Wright County, 0.55 mi E of Hartville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.250, -92.510

A spotter estimated 60 mph wind gusts.

Flash Flood, Polk

When
June 10, 6:30 AM CST
Where
Polk County, 0.57 mi SSW of Sentinel to 2.01 mi S of Humansville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.792, -93.304

Widespread excessive rainfall caused flooding over numerous county roads across Polk County. A water rescue was performed along County Road 435 just east of its intersection with Highway D. Flooding that caused this water rescue was from a tributary of Piper Creek that flows along the eastern edge of Bolivar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyThe tornado archive for Missouri, 2009Warnings in Missouri, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179170, 179150, 179154, 179171, 179175, 179172, 179173, 179174, 179164, 179211, 179153, 179176, 179177, 179178, 179145, 179165, 179169, 179196, 179166, 179179, 179168, 179167, 179180, 179181, 179182, 179183, 184228, 179230, 179147, 179149, 179184, 179186, 179198, 179217, 179144, 179229, 179110, 179185, 179111, 179210, and more.